Advertisement

Journal of Dynamics and Differential Equations

, Volume 24, Issue 4, pp 685–711 | Cite as

Tracing KAM Tori in Presymplectic Dynamical Systems

  • Hassan Najafi AlishahEmail author
  • Rafael de la Llave
Article

Abstract

We present a KAM theorem for presymplectic dynamical systems. The theorem has a “a posteriori” format. We show that given a Diophantine frequency ω and a family of presymplectic mappings, if we find an embedded torus which is approximately invariant with rotation ω such that the torus and the family of mappings satisfy some explicit non-degeneracy condition, then we can find an embedded torus and a value of the parameter close to the original one so that the torus is invariant under the map associated to the value of the parameter. Furthermore, we show that the dimension of the parameter space is reduced if we assume that the systems are exact.

Keywords

KAM theory Presymplectic structure Quasi-periodic motions Invariant tori 

Mathematics Subject Classification (2000)

70K43 70K20 34D35 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Banyaga, A.: The Structure of Classical Diffeomorphism Groups. Mathematics and its Applications, vol. 400. Kluwer Academic Publishers Group, Dordrecht (1997)Google Scholar
  2. 2.
    Byrne G.B., Hagger F.A., Guispel G.R.W.: Sufficient conditions for dynamical systems to have presymplectic or pre-implectic structure. Physica A 269(1–2), 99–129 (1999). doi: 10.1016/S0378-4371(99)00093-X CrossRefGoogle Scholar
  3. 3.
    Calleja R., de la Llave R.: A numerically accessible criterion for the breakdown of quasi-periodic solutions and its rigorous justification. Nonlinearity 23(9), 2029–2058 (2010). doi: 10.1088/0951-7715/23/9/001 MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Cariñena J.F., Gomis J., Ibort L.A., Román N.: Canonical transformations theory for presymplectic systems. J. Math. Phys. 26(8), 1961–1969 (1985). doi: 10.1063/1.526864 MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Cariñena, J.F., Ibort, L.A., Gomis, J., Román-Roy, N.: Applications of the canonical-transformation theory for presymplectic systems. Nuovo Cimento B (11) 98(2), 172–196 (1987). doi: 10.1007/BF02721479 (English, with Italian and Russian summaries)
  6. 6.
    Delgado-Téllez M., Ibort A.: A panorama of geometrical optimal control theory. Extracta Math. 18(2), 129–151 (2003)MathSciNetzbMATHGoogle Scholar
  7. 7.
    de la Llave, R.: A tutorial on KAM theory, smooth ergodic theory and its applications (Seattle, WA, 1999). In: Proceedings of Symposia in Pure Mathematics, vol. 69, pp. 175–292. American Mathematical Society, Providence (2001)Google Scholar
  8. 8.
    de la Llave R., González A., Jorba Á., Villanueva J.: KAM theory without action-angle variables. Nonlinearity 18(2), 855–895 (2005). doi: 10.1088/0951-7715/18/2/020 MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    de León, M., Rodrigues, P.R.: Methods of Differential Geometry in Analytical Mechanics. North-Holland Mathematics Studies, vol. 158. North-Holland Publishing Co., Amsterdam (1989)Google Scholar
  10. 10.
    Delshams A., de la Llave R., Seara T.M.: Orbits of unbounded energy in quasi-periodic perturbations of geodesic flows. Adv. Math. 202(1), 64–188 (2006). doi: 10.1016/j.aim.2005.03.005 MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Dirac P.A.M.: Forms of relativistic dynamics. Rev. Modern Phys. 21, 392–399 (1949)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Dirac P.A.M.: Generalized Hamiltonian dynamics. Can. J. Math. 2, 129–148 (1950)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Fontich E., de la Llave R., Sire Y.: Construction of invariant whiskered tori by a parameterization method. I. Maps and flows in finite dimensions. J. Differ. Equ. 246(8), 3136–3213 (2009). doi: 10.1016/j.jde.2009.01.037 zbMATHCrossRefGoogle Scholar
  14. 14.
    Gomis J., Llosa J., Román N.: Lee Hwa Chung theorem for presymplectic manifolds. Canonical transformations for constrained systems. J. Math. Phys. 25(5), 1348–1355 (1984). doi: 10.1063/1.526303 zbMATHGoogle Scholar
  15. 15.
    González-Enríquez, A., Haro, Á., de la Llave, R.: Singularity theory for non-twist KAM tori. Mem AMS, to appear (2012)Google Scholar
  16. 16.
    Gotay M.J., Nester J.M., Hinds G.: Presymplectic manifolds and the Dirac-Bergman theory of constraints. J. Math. Phys. 19(11), 2388–2399 (1978). doi: 10.1063/1.524793 MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Gotay, M.J., Nester, J.M.: Presymplectic Lagrangian systems. I. The constraint algorithm and the equivalence theorem. Ann. Inst. H. Poincaré Sect. A (N.S.) 30(2), 129–142 (1979)Google Scholar
  18. 18.
    Gotay M.J., Nester J.M.: Presymplectic Lagrangian systems. II. The second-order equation problem. Ann. Inst. H. Poincaré Sect. A (N.S.) 32(1), 1–13 (1980)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Künzle H.P.: Dynamics of a rigid test body in curved space-time. Commun. Math. Phys. 27, 23–36 (1972)CrossRefGoogle Scholar
  20. 20.
    Künzle H.P.: Canonical dynamics of spinning particles in gravitational and electromagnetic fields. J. Math. Phys. 13, 739–744 (1972)zbMATHCrossRefGoogle Scholar
  21. 21.
    Kolmogorov A.N.: Preservation of conditionally periodic movements with small-change in the Hamiltonian functions. Akad. Nauk. Dokl. 98, 527–530 (1954)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Li Y., Yi Y.: Persistence of invariant tori in generalized Hamiltonian systems. Ergod Theory Dyn. Syst. 22(4), 1233–1261 (2002). doi: 10.1017/S0143385702000743 MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Moser, J.: A rapidly convergent iteration method and non-linear partial differential equations. I. Ann. Scuola Norm. Sup. Pisa (3) 20, 265–315 (1966)Google Scholar
  24. 24.
    Moser, J.: A rapidly convergent iteration method and non-linear differential equations. II. Ann. Scuola Norm. Sup. Pisa (3) 20, 499–535 (1966)Google Scholar
  25. 25.
    Moser J.: Convergent series expansions for quasi-periodic motions, Math. Ann. 169, 136–176 (1967)zbMATHGoogle Scholar
  26. 26.
    Muñoz Lecanda, M.C., Román-Roy, N.: Lagrangian theory for presymplectic systems. Ann. Inst. H. Poincaré Phys. Théor. 57(1), 27–45 (1992) (English, with English and French summaries)Google Scholar
  27. 27.
    Rüssmann, H.: On optimal estimates for the solutions of linear partial differential equations of first order with constant coefficients on the torus. In: Dynamical Systems, Theory and Applications (Rencontres, Battelle Res. Inst., Seattle, Wash., 1974), pp. 598–624. Lecture Notes in Physics, vol. 38. Springer, Berlin (1975)Google Scholar
  28. 28.
    Sevryuk M.B.: KAM tori: persistence and smoothness. Nonlinearity 21(10), T177–T185 (2008). doi: 10.1088/0951-7715/21/10/T01 MathSciNetzbMATHCrossRefGoogle Scholar
  29. 29.
    Vaisman, I.: Lectures on the Geometry of Poisson Manifolds. Progress in Mathematics, vol. 118. Birkhäuser Verlag, Basel (1994)Google Scholar
  30. 30.
    Zehnder E.: Generalized implicit function theorems with applications to some small divisor problems. I. Commun. Pure Appl. Math. 28, 91–140 (1975)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  1. 1.Department of MathematicsInstituto Superior TecnicoLisbonPortugal
  2. 2.School of MathematicsGeorgia Institute of TechnologyAtlantaUSA

Personalised recommendations